Alert archive / North Carolina / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 140, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Sep 4, 2015, 5:00 PM EDT for Ashe County, Watauga County, North Carolina. It was in force for 46 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 4, 2015, 5:00 PM EDT (21:00 UTC)
- Expired
- Sep 4, 2015, 5:46 PM EDT
- In force
- 46 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Ashe County, NC, Watauga County, NC
The radar
The Knoxville radar (KMRX), 147 km from the middle of the area, began a volume at 21:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 4, 5:10 PM EDT | HAIL 1 | 3 N Todd, NC | QUARTER SIZE HAIL ON BALD FORK ROAD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 9.0 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 760 J/kg
- Mixed-layer CIN
- -84 J/kg
- Mixed-layer LCL
- 1288 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- -2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
598
WUUS51 KRNK 042100
SVRRNK
NCC009-189-042200-
/O.NEW.KRNK.SV.W.0140.150904T2100Z-150904T2200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
500 PM EDT FRI SEP 4 2015
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN ASHE COUNTY IN NORTHWESTERN NORTH CAROLINA...
WATAUGA COUNTY IN NORTHWESTERN NORTH CAROLINA...
* UNTIL 600 PM EDT
* AT 500 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR TODD...
MOVING SOUTHWEST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
BOONE...
JEFFERSON...
WEST JEFFERSON...
BLOWING ROCK...
AND BEECH MOUNTAIN.
THIS INCLUDES APPALACHIAN STATE UNIVERSITY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. FOR YOUR
SAFETY...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY
BUILDING. STAY AWAY FROM WINDOWS.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
&&
LAT...LON 3634 8185 3636 8180 3634 8177 3634 8171
3636 8172 3641 8174 3642 8172 3646 8171
3651 8164 3637 8139 3612 8158 3611 8181
3616 8183 3619 8186 3619 8188 3621 8191
3623 8191 3626 8189 3629 8192
TIME...MOT...LOC 2100Z 031DEG 28KT 3634 8161
HAIL...1.00IN
WIND...60MPH
$$
KK1 follow-up statement
078
WWUS51 KRNK 042146
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
546 PM EDT FRI SEP 4 2015
NCC009-189-042156-
/O.CAN.KRNK.SV.W.0140.000000T0000Z-150904T2200Z/
ASHE NC-WATAUGA NC-
546 PM EDT FRI SEP 4 2015
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN ASHE AND WATAUGA
COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
LAT...LON 3634 8185 3636 8180 3634 8177 3634 8171
3636 8172 3641 8174 3642 8172 3646 8171
3651 8164 3637 8139 3612 8158 3611 8181
3616 8183 3619 8186 3619 8188 3621 8191
3623 8191 3626 8189 3629 8192
TIME...MOT...LOC 2141Z 031DEG 28KT 3603 8184
$$
KKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 4, 3:58 PM EDT, 1 hour 2 minutes earlier.
Area forecast discussion, Sep 4, 3:58 PM EDT, 1 hour 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 358 PM EDT FRI SEP 4 2015 .SYNOPSIS... A BACKDOOR COLD FRONT WILL MOVE INTO THE AREA TONIGHT AND STALL OVER THE SOUTHERN PORTION OF THE REGION ON SATURDAY. ANTICIPATE SHOWERS AND STORMS THROUGH AT LEAST THE EARLY PART OF TONIGHT IN ASSOCIATION WITH THE FRONT AND AN UPPER LEVEL DISTURBANCE MOVING INTO THE REGION. COOLER AND SOMEWHAT DRIER WEATHER IS EXPECTED TOWARDS THE END OF THE WEEKEND INTO EARLY NEXT WEEK. A RESURGENCE OF ATLANTIC MOISTURE RETURNS TO THE AREA BY THE MIDDLE PART OF NEXT WEEK. && .NEAR TERM /THROUGH SATURDAY/... AS OF 330 PM EDT FRIDAY... SHOWERS AND THUNDERSTORMS CONTINUE TO SPREAD SOUTH ACROSS THE REGION IN ASSOCIATION WITH BOTH THE APPROACH OF A BACKDOOR COLD FRONT...SURFACE HEATING...AND THE PASSAGE OF AN UPPER LEVEL DISTURBANCE FROM A SMALL CLOSED LOW OVER THE AREA OF MICHIGAN AND WISCONSIN. COVERAGE HAS BEEN THE LEAST OVER PARTS OF THE NEW RIVER VALLEY AND THE MOUNTAIN EMPIRE REGION OF SOUTHWEST VIRGINIA FOR MUCH OF THE AFTERNOON. THIS WILL CHANGE HAS WE HEAD INTO THE LATE AFTERNOON AND EARLY EVENING AS THE ACTIVITY TO THE NORTH CONTINUES TO HEAD SOUTH. SHOWERS AND THUNDERSTORMS WILL CONTINUE PAST SUNSET THANKS TO BOTH THE INFLUENCE OF THE FRONT AND THE UPPER LEVEL DISTURBANCE...HOWEVER THE ACTIVITY IS EXPECTED TO BECOME MORE FOCUSED OVER THE SOUTHERN AND SOUTHEAST PARTS OF THE AREA AS TIME PROGRESSES. BY MIDNIGHT...ONLY ISOLATED TO SCATTERED SHOWERS ARE EXPECTED TO BE OVER PARTS OF THE AREA. LOW LEVEL FLOW WILL BECOME PROGRESSIVELY MORE NORTHEAST TO EAST THROUGH A DEEPER LAYER OF THE ATMOSPHERE. THIS WILL HELP REGENERATE CLOUD COVER OVERNIGHT AFTER AN INITIAL DECREASE. LOW TEMPERATURES TONIGHT WILL NOT BE MUCH DIFFERENT THAN THOSE REALIZED THIS MORNING. ANTICIPATE LOWER 60S ACROSS THE MOUNTAINS AND MID TO UPPER 60S ACROSS THE PIEDMONT. FOR SATURDAY...HIGH PRESSURE WILL SLOWLY START TO NOSE ITS WAY SOUTH ALONG THE LEE OF THE APPALACHIANS. NOTABLY DRIER AIR WILL STILL BE A COUPLE DAYS AWAY...BUT THE INSTABILITY WILL BE LESS SATURDAY AS COMPARED TO TODAY. HOWEVER...IT WILL NOT BE TOO WEAK AS TO PREVENT THE DEVELOP OF ISOLATED TO SCATTERED SHOWERS...THE THE GREATEST CONCENTRATION OVER THE SOUTHWEST PARTS OF THE REGION. AN ISOLATED THUNDERSTORM CANNOT BE RULED OUT...BUT ANY THAT FORM WILL NOT BE AS POTENT AS THOSE OF TODAY. HIGH TEMPERATURES WILL BE ABOUT TEN DEGREES COOLER THAN THOSE OF TODAY. EXPECT MID TO UPPER 70S ACROSS THE MOUNTAINS AND UPPER 70S TO AROUND 80 ACROSS THE PIEDMONT. && .SHORT TERM /SATURDAY NIGHT THROUGH MONDAY/... AS OF 300 PM EDT FRIDAY... WILL START SATURDAY EVENING OFF WITH WEAK HIGH PRESSURE WEDGING SOUTHWARD AGAINST THE EASTERN FACE OF THE APPALACHIANS...RESULTING IN LIGHT NORTHEASTERLY WINDFLOW. THE UPSLOPE WINDS ALONG THE RIDGES MAY SUPPORT A FEW SHOWERS INTO EARLY SUNDAY...BUT EXPECT ANY THUNDERSTORMS LEFT FROM EARLIER IN THE DAY TO WEAKEN BY SUNSET WITH THE LOSS OF DAYTIME HEATING. FOR SUNDAY...WEAK HIGH PRESSURE WILL REMAIN IN PLACE ACROSS THE MID ATLANTIC...WITH WINDS SHIFTING MORE EASTERLY. THE FLOW OFF THE ATLANTIC WILL MAKE FOR CONTINUED COOLER TEMPERATURES...WITH AFTERNOON HIGHS RANGING FROM THE MID 70S MOUNTAINS TO LOW 80S EAST OF THE BLUE RIDGE. THE HIGH PRESSURE WEDGE WILL BE SHALLOW ENOUGH ACROSS THE PIEDMONT OF NORTH CAROLINA THAT A FEW SHOWERS AND ISOLATED STORMS WILL DEVELOP WITH AFTERNOON HEATING. MAY ALSO SEE A FEW SHOWERS DEVELOP ALONG THE MOUNTAIN RIDGES DUE TO THE UPSLOPE WINDS...BUT EXPECT COVERAGE WILL BE SPOTTY AT BEST. RAINFALL WILL AGAIN FIZZLE AROUND SUNSET WITH THE LOSS OF DAYTIME HEATING. FOR LABOR DAY...HIGH PRESSURE WILL GRADUALLY SLIDE EAST...DECREASING ITS INFLUENCE ACROSS THE MID ATLANTIC. THIS WILL ALLOW WINDS TO SHIFT INCREASINGLY SOUTHERLY TO DRAW MORE UNSTABLE AIR FROM THE CAROLINAS INTO OUR AREA. AS SUCH...EXPECT SLIGHTLY BETTER COVERAGE OF SHOWERS DEVELOPING WITH AFTERNOON HEATING. WILL ALSO SEE INCREASED INSTABILITY AS SUBTLE UPPER LEVEL DISTURBANCES PASS ACROSS THE AREA...AND THEREFORE EXPECT SLIGHTLY BETTER COVERAGE OF THUNDERSTORMS. UPPER LEVEL WINDS WILL BE LIGHT...RESULTING IN SLOW CELL MOVEMENT...WHICH WOULD MAKE FOR LOCALLY HEAVY RAIN AS STORMS REMAIN PARKED OVER LOCATIONS FOR EXTENDED PERIODS OF TIME. TEMPERATURES WILL TAKE ON A WARMING TREND...WITH AFTERNOON HIGHS RANGING FROM THE LOW 80S WEST TO THE UPPER 80S EAST. OVERNIGHT TEMPERATURES THROUGH THE PERIOD WILL REMAIN SEASONABLE... GENERALLY RANGING FROM THE LOW TO MID 60S MOST LOCATIONS...WITH A FEW MID/UPPER 50S IN THE DEEPER MOUNTAIN VALLEYS. PATCHY MOUNTAIN VALLEY FOG WILL ALSO BE A COMMON OCCURRENCE EACH NIGHT. && .LONG TERM /MONDAY NIGHT THROUGH FRIDAY/... AS OF 330 PM EDT FRIDAY... A GENERAL SUMMERTIME WEATHER PATTERN WILL RETURN FOR THE MIDDLE OF NEXT WEEK...WITH SPOTTY SHOWERS AND THUNDERSTORMS DEVELOPING EARLY EACH AFTERNOON WITH DAYTIME HEATING...AND DIMINISHING TOWARD SUNSET AS HEATING ENDS. EXPECT ONLY SPOTTY COVERAGE OF RAINFALL ON TUESDAY DUE TO WEAK SUPPORTING DYNAMICS...HOWEVER COVERAGE WILL INCREASE EACH DAY FOR WEDNESDAY AND THURSDAY AS A COLD FRONT APPROACHES FROM THE NORTHWEST. BY NEXT THURSDAY...LONG RANGE WEATHER FORECAST MODELS DIFFER AS TO WHERE THE COLD FRONT WILL BE LOCATED...WITH THE ECMWF MODEL BRINGING THE FRONT ACROSS OUR AREA...WHILE THE GFS MODEL KEEPS THE FRONT WELL TO OUR NORTH. GIVEN WHAT APPEARS TO BE WEAK UPPER LEVEL SUPPORT TO GIVE THE FRONT A SOUTHWARD PUSH...HAVE TRENDED TOWARD THE GFS MODEL AND TRIMMED BACK RAIN CHANCES FOR THAT DAY. EXPECT WARM AND MUGGY CONDITIONS FOR THE PERIOD...WITH HIGHS RANGING FROM THE UPPER 70S/LOW 80S ACROSS THE MOUNTAINS...TO THE UPPER 80S FOR THE PIEDMONT. LOWS WILL HOLD GENERALLY IN THE LOW TO MID 60S...PERHAPS WITH A FEW UPPER 50S ACROSS THE MOUNTAINS. && .AVIATION /20Z FRIDAY THROUGH WEDNESDAY/... AS OF 135 PM EDT FRIDAY... ISOLATED TO SCATTERED SHOWERS WILL CONTINUE TO DEVELOP THIS AFTERNOON AND LINGER INTO THE EARLY PART OF TONIGHT. THE GREATEST CONCENTRATION WILL BE ACROSS THE NORTHERN AND EASTERN SECTIONS OF THE FORECAST AREA. WHILE MOST OF THE REGION WILL EXPERIENCE VISUAL FLIGHT RULES...LOCATIONS UNDER THE HEAVIER SHOWER OR THUNDERSTORM CORES WILL EXPERIENCE BRIEF INSTRUMENT FLIGHT RULES/MARGINAL VISUALFLIGHT RULES CONDITIONS. OVERNIGHT...EASTERLY FLOW WILL INCREASE THROUGH A DEEPER PORTION OF THE ATMOSPHERE. LOOKING FOR LINGERING ISOLATED SHOWERS TO LAST INTO THE EARLY MORNING HOURS OF SATURDAY. AS MOISTURE BANKS UP INTO AND ACROSS THE BLUE RIDGE...LOOK FOR INCREASING AREAS OF MARGINAL VISUAL FLIGHT RULES CEILINGS WITH POCKETS OF INSTRUMENT FLIGHT RULES CEILINGS AND MARGINAL VISUAL FLIGHT RULES VISIBILITIES FOR MIST. SATURDAY MORNING INTO THE EARLY AFTERNOON...EXPECT A GRADUAL TREND OF CEILINGS AND VISIBILITIES IMPROVING TO VISUAL FLIGHT RULES LEVELS. ISOLATED SHOWERS WILL BE ON THE INCREASE AROUND NOONTIME...BUT CONFIDENCE IN THEIR LOCATION IS NOT GREAT ENOUGH TO INCLUDE ANY IN THE PREVAILING WEATHER OF THE TERMINAL AERODROME FORECASTS. EXTENDED AVIATION DISCUSSION... HIGH PRESSURE WILL GRADUALLY WORK INTO THE REGION BY THE END OF THE WEEKEND...AND REMAIN OVER THE REGION INTO THE EARLY PART OF NEXT WEEK. LINGERING MOISTURE AND AN EASTERLY FETCH WILL HELP MAINTAIN SOME ISOLATED TO SCATTERED SHOWERS ACROSS MAINLY WESTERN AND SOUTHERN PARTS OF THE AREA...ESPECIALLY ON SATURDAY AND SUNDAY AFTERNOON. MOISTURE STARTS TO INCREASE AGAIN MONDAY INTO TUESDAY WHILE THE INFLUENCE OF THE RIDGE WEAKENS. COVERAGE OF SHOWERS...AND POSSIBLY A FEW STORMS...WILL LIKEWISE START TO INCREASE. PAST SATURDAY...CEILINGS AND VISIBILITIES WILL PRIMARILY BE VISUAL FLIGHT RULES. THE EXCEPTION WILL BE LINGERING PATCHY MARGINAL VISUALFLIGHT RULES ACROSS PARTS OF THE REGION SATURDAY AFTERNOON. ALSO...OVERNIGHT AND EARLY MOUNTAIN AND RIVER VALLEY INSTRUMENT FLIGHT RULES/MARGINAL VISUAL FLIGHT RULES FOG/MIST ARE EXPECTED. && .HYDROLOGY... AS OF 745 PM EDT THURSDAY... THE WEEKLY UNITED STATES DROUGHT MONITOR ISSUED ON SEPTEMBER 3RD SHOWS THE EFFECT OF A DRIER THAN NORMAL AUGUST ACROSS MUCH OF THE AREA. ABNORMALLY DRY CONDITIONS...D0 ON THE DROUGHT SCALE HAVE BEEN EXPANDED INTO A LARGE PORTION OF SOUTHSIDE VIRGINIA COVERING MUCH OF THE DAN AND LOWER ROANOKE RIVER BASINS. PARTS OF THE UPPER YADKIN RIVER BASIN IN NORTH CAROLINA ARE ALREADY IN D1 OR MODERATE DROUGHT. AUGUST RAINFALL WAS AS LOW AS 50 PERCENT OF NORMAL OR LESS IN PARTS OF THE AFOREMENTIONED AREAS. SEVERAL NWS COOPERATIVE CLIMATE STATIONS IN SOUTHERN VIRGINIA RECORDED WELL UNDER 2 INCHES OF RAIN THE ENTIRE MONTH OF AUGUST INCLUDING HUDDLESTON IN BEDFORD COUNTY AT 1.17 INCHES AND ROCKY MOUNT IN FRANKLIN COUNTY AT 1.36 INCHES. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...DS NEAR TERM...DS SHORT TERM...NF LONG TERM...NF AVIATION...DS HYDROLOGY...PC
Hazardous weather outlook, Sep 4, 4:15 PM EDT, 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 415 PM EDT FRI SEP 4 2015 NCZ001-002-018-019-VAZ007-009>020-022>024-WVZ042>044-507-508-052015- ASHE-ALLEGHANY NC-WATAUGA-WILKES-TAZEWELL-SMYTH-BLAND-GILES-WYTHE- PULASKI-MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH- ROANOKE-BOTETOURT-ROCKBRIDGE-MERCER-SUMMERS-MONROE- EASTERN GREENBRIER-WESTERN GREENBRIER- 415 PM EDT FRI SEP 4 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH CAROLINA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TONIGHT. A FEW THUNDERSTORMS THROUGH EARLY EVENING COULD PRODUCE FREQUENT CLOUD TO GROUND LIGHTNING...TORRENTIAL DOWNPOURS...GUSTY WINDS AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER LOW AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ003>006-020-VAZ032>035-043>047-058-059-052015- SURRY-STOKES-ROCKINGHAM-CASWELL-YADKIN-PATRICK-FRANKLIN-BEDFORD- AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM-HALIFAX- CHARLOTTE- 415 PM EDT FRI SEP 4 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...TONIGHT. THUNDERSTORMS THROUGH EARLY EVENING COULD BE STRONG TO SEVERE WITH LARGE HAIL AND DAMAGING WINDS THE MAIN THREAT. FREQUENT CLOUD TO GROUND LIGHTNING...AND TORRENTIAL DOWNPOURS WILL ALSO OCCUR WITH THE STORMS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER LOW AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Sep 4, 4:23 PM EDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
423 PM EDT FRI SEP 4 2015
VAZ007-WVZ042-042130-
TAZEWELL-MERCER-
423 PM EDT FRI SEP 4 2015
...A STRONG THUNDERSTORM WILL AFFECT TAZEWELL AND SOUTHWESTERN
MERCER COUNTIES...
AT 423 PM EDT...A STRONG THUNDERSTORM WAS OVER BRAMWELL...MOVING
SOUTHWEST AT 25 MPH.
WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
BLUEFIELD...
TAZEWELL...
MATOAKA...
POCAHONTAS...
AND BRAMWELL.
THIS INCLUDES MERCER COUNTY AIRPORT.
LAT...LON 3720 8176 3724 8174 3724 8172 3720 8168
3721 8156 3724 8151 3726 8150 3725 8148
3727 8145 3727 8142 3731 8140 3732 8137
3742 8131 3742 8128 3745 8130 3746 8128
3731 8115 3698 8160 3718 8184
TIME...MOT...LOC 2023Z 053DEG 26KT 3734 8130
KKSpecial weather statement, Sep 4, 4:25 PM EDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
425 PM EDT FRI SEP 4 2015
NCZ001-018-019-042130-
WILKES-WATAUGA-ASHE-
425 PM EDT FRI SEP 4 2015
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN ASHE...NORTHWESTERN
WILKES AND WATAUGA COUNTIES...
AT 425 PM EDT...A STRONG THUNDERSTORM WAS OVER IDLEWILD...MOVING
SOUTHWEST AT 25 MPH.
WIND GUSTS UP TO 50 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
BOONE...
JEFFERSON...
WEST JEFFERSON...
BLOWING ROCK...
AND BEECH MOUNTAIN.
THIS INCLUDES APPALACHIAN STATE UNIVERSITY.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LAT...LON 3628 8189 3634 8174 3633 8171 3635 8172
3647 8144 3633 8123 3612 8158 3611 8181
3616 8183 3619 8186 3619 8188 3623 8191
TIME...MOT...LOC 2025Z 053DEG 26KT 3632 8145
KKSpecial weather statement, Sep 4, 4:30 PM EDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
430 PM EDT FRI SEP 4 2015
NCZ003-004-020-VAZ016-032-042130-
YADKIN-SURRY-STOKES-CARROLL-PATRICK-
430 PM EDT FRI SEP 4 2015
...A STRONG THUNDERSTORM WILL AFFECT SURRY...NORTHEASTERN
YADKIN...WESTERN STOKES...SOUTHWESTERN PATRICK AND SOUTHEASTERN
CARROLL COUNTIES...
AT 430 PM EDT...A STRONG THUNDERSTORM WAS OVER GROUNDHOG MOUNTAIN...
MOVING SOUTH AT 30 MPH.
WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
MOUNT AIRY...
FAIRVIEW...
FLAT ROCK...
DOBSON...
AND PILOT MOUNTAIN.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LAT...LON 3629 8085 3676 8055 3674 8049 3671 8046
3672 8046 3673 8045 3670 8034 3626 8043
3626 8045 3624 8045 3623 8044 3621 8044
TIME...MOT...LOC 2030Z 018DEG 31KT 3666 8048
KKLocal storm report, Sep 4, 4:42 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
442 PM EDT FRI SEP 04 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM HAIL NW HALIFAX 36.77N 78.93W
09/04/2015 E1.00 INCH HALIFAX VA PUBLIC
HAIL FROM NICKEL TO QUARTER SIZE ON MOUNTAIN RD
&&
FISHERLocal storm report, Sep 4, 4:50 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
450 PM EDT FRI SEP 04 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM HAIL 3 NNE ROANOKE 37.32N 79.94W
09/04/2015 E0.75 INCH CITY OF ROANOKE VA PUBLIC
HERSHBERGER ROAD
&&
FISHERLocal storm report, Sep 4, 4:59 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
459 PM EDT FRI SEP 04 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0442 PM HAIL 4 WNW MADISON 36.41N 80.05W
09/04/2015 E1.00 INCH STOKES NC TRAINED SPOTTER
TRAINED SPOTTER REPORTS QUARTER SIZED HAIL ALONG REYNOLDS
ROAD NEAR MADISON, NC.
&&
JMORROWThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 4, 2:37 PM EDT | Special Weather Statement | RNK | Watauga | 68 min |
| Sep 4, 3:03 PM EDT | Special Weather Statement | RNK | Caldwell | 27 min |
| Sep 4, 3:21 PM EDT | Special Weather Statement | RNK | Caswell | 54 min |
| Sep 4, 3:52 PM EDT | Severe Thunderstorm Warning | RNK | Caswell, Rockingham | 53 min |
| Sep 4, 4:13 PM EDT | Special Weather Statement | RNK | Alleghany | 62 min |
| Sep 4, 4:25 PM EDT | Special Weather Statement | RNK | Ashe, Watauga | 65 min |
| Sep 4, 4:30 PM EDT | Special Weather Statement | RNK | Surry | 60 min |
| Sep 4, 4:44 PM EDT | Severe Thunderstorm Warning | RNK | Rockingham, Stokes, Yadkin | 61 min |
| Sep 4, 4:47 PM EDT | Severe Thunderstorm Warning | RNK | Stokes, Surry, Yadkin | 44 min |
| Sep 4, 6:50 PM EDT | Severe Thunderstorm Warning | RNK | Stokes, Surry, Yadkin | 55 min |
| Sep 4, 7:02 PM EDT | Special Weather Statement | RNK | Ashe | 58 min |
| Sep 4, 7:23 PM EDT | Special Weather Statement | RNK | Alleghany | 67 min |
| Sep 4, 7:25 PM EDT | Special Weather Statement | RNK | Wilkes | 65 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.